Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 194, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 16, 2019, 8:54 PM CDT for Williamson County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 16, 2019, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Williamson County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 8:02 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:40 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 16, 6:40 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 640 PM CDT Sun Jun 16 2019 .UPDATE... VFR conditions at all sites to start off the period. A cluster of strong to severe thunderstorms look to impact mainly the I-35 sites tonight. There is still some uncertainty with the timing and extent of storm activity tonight. Confident that I-35 sites will have a period of a few hours of MVFR to IFR conditions due to thunderstorms late this evening and tonight. Once the rain clears the area, MVFR condtitions will prevail till late morning. DRT is expected to have only a brief period of MVFR tomorrow morning. Ceilings scatter out to VFR around the 16Z period with southeasterly winds around 10 knots. && .PREV DISCUSSION... /ISSUED 257 PM CDT Sun Jun 16 2019/ SHORT TERM (Tonight through Monday Night)... A lot of factors at play this afternoon and tonight that will influence the area. First, ongoing showers and thunder in our furthest eastern counties. These are primarily diurnal driven convection that will continue intermittently through sunset. To our north, a remnant outflow boundary has initiated a line of convection just north of I-20 from Mineral Wells to Abilene. As this complex pushes south, it will move through a favorable environment for strong to severe storms, as instability is quite high. CAPE values range from 4000-5000 J/kg, steep lapse rates, and adequate shear all indicate the potential for these storms to be severe. SPC currently has a highlighted enhanced risk for the area north of I-10, including Austin, and the northeast portion of San Antonio. In this moisture rich atmosphere where PWATs range from 1.8 - 1.9, 1-2 inches are possible with this complex, with isolated areas seeing higher amounts. Timing for these storms to enter the Hill Country is tonight from 10pm to midnight, then progressing south southeast to the I-35 corridor. Main threats will be damaging winds and large hail (up to golf ball size), though there is still a chance for tornadoes. As this complex progresses overnight, Monday morning could still hold residual showers, especially east of I-35. These showers won't be enough to keep temperatures down, as we will still reach normal to just above normal temperatures of low to mid 90s, and triple digit heat in our southwest counties. LONG TERM (Tuesday through Sunday)... Tuesday, an impulse passes to our east, leaving a chance for showers and thunder for our eastern counties, while the remainder of the area stays dry. Weak ridging sets up and remains in place for a mostly dry week. This ridging will have temperatures on the rise up to 100-103 for the I-35 corridor on Thursday. With our very moist airmass still in place, heat indices will be elevated as well. Getting into next weekend, hot and humid conditions with few clouds are expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 93 75 96 76 / 60 30 - - - Austin Bergstrom Intl Airport 73 93 74 96 75 / 60 30 - 10 - New Braunfels Muni Airport 73 93 73 96 74 / 50 30 0 10 0 Burnet Muni Airport 71 92 73 95 74 / 60 30 10 10 10 Del Rio Intl Airport 73 98 76 98 77 / 20 - - - 10 Georgetown Muni Airport 72 93 74 96 74 / 60 30 10 10 - Hondo Muni Airport 73 98 75 100 75 / 30 20 - - 0 San Marcos Muni Airport 73 94 73 97 74 / 60 30 0 10 0 La Grange - Fayette Regional 74 92 75 95 76 / 60 50 0 20 0 San Antonio Intl Airport 74 95 75 98 76 / 50 30 - - 0 Stinson Muni Airport 75 95 75 98 76 / 40 30 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...EWilliams/Oaks Short-Term/Long-Term...04 Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 16, 2:34 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 234 PM CDT Sun Jun 16 2019 TXZ171>173-183>194-202>209-217>225-228-171945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 234 PM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Strong to severe thunderstorms are possible this afternoon and evening across most of south central Texas with the greatest potential across portions of the Hill Country and Central Texas. Damaging winds, large hail, an isolated tornado, and locally heavy rain will all be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid conditions will return to south central Texas, especially Wednesday through Friday. Afternoon heat indices on those dates are likely to reach the 102 to 110 degree range along the Rio Grande and areas along and east of I-35. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed across Central Texas and the Hill Country this evening and tonight.
In the hours before
Special weather statement, Jun 16, 8:41 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 841 PM CDT Sun Jun 16 2019 TXZ173-170215- Williamson TX- 841 PM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL 915 PM CDT... At 840 PM CDT, Doppler radar was tracking a strong thunderstorm over Georgetown Dam, or near Georgetown, moving northeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Round Rock, Georgetown, Taylor, Serenada, Hutto, Jarrell, Weir, Georgetown Dam, Sun City, Theon, Jonah and Walburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for south central Texas. LAT...LON 3050 9768 3067 9785 3081 9761 3058 9741 TIME...MOT...LOC 0140Z 235DEG 19KT 3063 9774 MO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 16, 8:41 PM CDT | Special Weather Statement | EWX | Williamson | 34 min |
| Jun 16, 9:24 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Jun 16, 9:38 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 67 min |
| Jun 16, 10:05 PM CDT | Tornado Warning | EWX | Gillespie, Kerr | 40 min |
| Jun 16, 10:13 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 16, 10:32 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Jun 16, 10:37 PM CDT | Special Weather Statement | EWX | Lee | 68 min |
| Jun 16, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 62 min |
| Jun 16, 10:54 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jun 16, 10:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 3 hr |
| Jun 16, 11:06 PM CDT | Special Weather Statement | EWX | Real | 24 min |
| Jun 16, 11:21 PM CDT | Special Weather Statement | EWX | Williamson | 54 min |
| Jun 16, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina and 1 more | 62 min |
| Jun 16, 11:34 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Jun 16, 11:55 PM CDT | Special Weather Statement | EWX | Williamson | 65 min |
| Jun 16, 11:57 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 46 min |
| Jun 17, 12:25 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 50 min |
| Jun 17, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Medina, Wilson | 63 min |
| Jun 17, 12:54 AM CDT | Special Weather Statement | EWX | Val Verde | 66 min |
| Jun 17, 1:13 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jun 17, 1:15 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Caldwell, DeWitt, Gonzales, Guadalupe and 2 more | 60 min |
| Jun 17, 1:26 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 17, 1:31 AM CDT | Special Weather Statement | EWX | Bandera | 29 min |
| Jun 17, 1:56 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe | 3 hr |
| Jun 17, 2:07 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 53 min |
| Jun 17, 2:24 AM CDT | Special Weather Statement | EWX | Fayette | 66 min |
| Jun 17, 2:56 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Lavaca | 49 min |
| Jun 17, 3:18 AM CDT | Special Weather Statement | EWX | Burnet | 57 min |
| Jun 17, 5:12 AM CDT | Special Weather Statement | EWX | Gillespie | 48 min |
| Jun 17, 5:36 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Jun 17, 6:09 AM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Jun 17, 7:31 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 119 min |
| Jun 17, 8:08 AM CDT | Special Weather Statement | EWX | Bandera, Kendall | 67 min |
| Jun 17, 9:25 AM CDT | Special Weather Statement | EWX | Bexar | 65 min |
| Jun 17, 10:03 AM CDT | Special Weather Statement | EWX | Atascosa, Karnes | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.